Thunderstorm Wind, Mingo
- When
- June 25, 5:45 PM EST
- Where
- Mingo County, Sharon Hgts
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.650, -81.933
Large tree branches were blown down along roads.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 25, 2:45 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 345 PM EDT TUE JUN 25 2002 FOLLOWING ARE ALL FORECASTER DISCUSSIONS FROM THE PAST 24 HOURS...THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. 345 PM EDT TUE JUN 25 2002 THRU THU NT... SHORT WV STILL SHOWN TO TRAVERSE CWA TONIGHT INTO WED...THO IT RUNS INTO SLIGHTLY DRIER AIR JUST AS IT EXITS EAST. SUNSHINE IN WAKE OF THAT...IN WESTERN PORTIONS OF CWA...WHERE COPIOUS MOISTURE WILL BE...SHOULD IGNITE LATE DAY/EVE CONV THERE. THINGS SHOULD DIE DOWN DURNG EVE MTNS ...PERHAPS A LITTLE LATER WEST...IT OFTEN TAKES A WHILE FOR CONVECTION TO DIE DOWN ONCE TSTMS FORM WHEN PWS ARE 1.75 ISH. OTHER MAIN FEATURE IS THE COLD FRONT. MODELS SHOW INITIAL LINE NWRN OH THURS MORN...SORT OF BREAKS IT UP AS IT MOVES INTO CWA DURNG DAY. SECOND LINE THEN GENERATES ALONG FRONT IN NWRN OH LATE IN THE DAY...AND TRAVERSES CWA WITH FRONT THU NT. ROLING WITH POPS ALL PERIODS WITH SMALL WINDOWS WITHIN THE GRIDS SHOWING LULL IN ACTIVITY. ENDED UP BETWEEN THE NUMBERS ON HIGHS AND POPS AND CLOSE ON LOWS. XNTDD FRI ON--> NO CHGS FROM 1057 AM DISC BELOW. 1057 AM EDT TUE JUN 25 2002 AFTERNOON UPDATE... EDGED TEMPS UP IN A FEW LOCATIONS BASED ON LATEST DATA. EDGED POPS DOWN NE MTNS AND SPECIFIED TIMING LATE...AREA STILL UNDER INFLUENCE OF HIGH THAT HAS PROTECTED MOST OF CWA LAST SEVERAL DAYS. XNTDD FRI ON--> BARRING ANY SIGNIFICANT DIFFERENCES FM 12Z AVN...FCST IS TAKING A DRIER LUK AS FRNT PUSHES THRU FRI MRNG. LEFT MRNG POPS LLNDS AND MTNS FOR SHRA...THEN AS H5 TROF DEPARTS WE RTN TO A DEAD FLO ENVIRONMENT. H7-H5 HGTS RISE YLDNG A WK WND FLO AND A RTN OF HZY SUNSHINE FOR THE WEEKEND. A REPRIEVE SAT MRNG AS H8 DWPTS FALL BLO 10C BUT QUICKLY REBOUND TO 13C 24HRS LTR. SHOWALTER INDEX SHOW STABLE CONDS WITH VALUES ARND 4C TIL MON THEN VALUES NR 0C. TEMPS FOLLOW WRMR FMR NMBRS WHICH INDICATE 3H WX SUN-TUES. 250 AM EDT TUE JUN 25 2002 CURRENT FORECAST PRETTY MUCH ON TRACK. WILL INCREASE POPS TO 50% TODAY IN OH/KY/VA AND WV ZONES ALONG THE OHIO RIVER. PWS AND INSTABILITY INCREASE OVER THAT REGION TODAY AND WITH LEFT OVER BOUNDARIES COUPLED WITH HEATING..THIS REGION HAS THE BEST CHC FOR TRW DEVELOPMENT LATE THIS MORNING AND THE AFTERNOON HOURS TODAY. REST OF THE REGION COULD SEE SCATTERED ACTIVITY WITH INCREASED MOISTURE AS WELL. MOISTURE INCREASES EACH DAY BEFORE WEAK FRONT MAKES ITS WAY INTO THE REGION LATE THURSDAY AND FRIDAY. NO REAL FEATURES THROUGH THE WEEKEND AND WILL KEEP CURRENT FORECAST GOING. CURRENT PACKAGE TEMPS AND POPS IN LINE FOR THE MOST PART. ONLY MADE SLIGHT ADJ TO TEMPS IN THE EARLY PERIODS. 915 PM EDT MON JUN 24 2002 OVERNIGHT UPDATE. WILL CONTINUE 30 POPS UNTIL MIDNIGHT IN SOUTHWEST VIRGINIA PER CURRENT RADAR. OTHERWISE..CONVECTION DROPPED EVERYWHERE ELSE FOR OVERNIGHT. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ TRM / 99
WVZ024>026-033-034-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 630 PM EDT TUE JUN 25 2002 SHOWERS AND THUNDERSTORMS WERE DRIFTING NORTHWARD ACROSS SOUTHERN WEST VIRGINIA. SOME OF THESE STORMS HAVE HAD A HISTORY OF FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THIS HAS CAUSED LOCALIZED FLOODING IN A FEW PLACES ACROSS MCDOWELL COUNTY THIS EVENING. PONDING OF WATER...GUSTY WINDS...AND SMALL HAIL MAY ALSO ACCOMPANY THESE THUNDERSTORMS. HOWEVER...THESE THUNDERSTORMS ARE GENERALLY EXPECTED TO STAY BELOW SEVERE LIMITS AND SHOULD RAPIDLY DECREASE IN INTENSITY AFTER SUNSET. BE CAREFUL WHEN DRIVING...ESPECIALLY AT NIGHT. IT BECOMES MORE DIFFICULT TO IDENTIFY WATER ACROSS ROADWAYS AT NIGHT. DO NOT CROSS ROADWAYS COVERED WITH WATER. IT TAKES VERY LITTLE WATER TO WASH AWAY VEHICLES. FOR ADDITIONAL WEATHER INFORMATION, STAY TUNED TO NOAA WEATHER RADIO OR CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/RLX
The Charleston,WV radar (KRLX), 76 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree branches were blown down along roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2002Every state in 2002This day in weather historyWarnings in West Virginia, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301574.